EconPapers    
Economics at your fingertips  
 

A Survey on Extremal Problems of Eigenvalues

Ping Yan and Meirong Zhang

Abstract and Applied Analysis, 2012, vol. 2012, 1-26

Abstract:

Given an integrable potential , the Dirichlet and the Neumann eigenvalues and of the Sturm-Liouville operator with the potential q are defined in an implicit way. In recent years, the authors and their collaborators have solved some basic extremal problems concerning these eigenvalues when the metric for q is given; . Note that the spheres and balls are nonsmooth, noncompact domains of the Lebesgue space . To solve these extremal problems, we will reveal some deep results on the dependence of eigenvalues on potentials. Moreover, the variational method for the approximating extremal problems on the balls of the spaces , will be used. Then the problems will be solved by passing . Corresponding extremal problems for eigenvalues of the one-dimensional p -Laplacian with integrable potentials have also been solved. The results can yield optimal lower and upper bounds for these eigenvalues. This paper will review the most important ideas and techniques in solving these difficult and interesting extremal problems. Some open problems will also be imposed.

Date: 2012
References: Add references at CitEc
Citations:

Downloads: (external link)
http://downloads.hindawi.com/journals/AAA/2012/670463.pdf (application/pdf)
http://downloads.hindawi.com/journals/AAA/2012/670463.xml (text/xml)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hin:jnlaaa:670463

DOI: 10.1155/2012/670463

Access Statistics for this article

More articles in Abstract and Applied Analysis from Hindawi
Bibliographic data for series maintained by Mohamed Abdelhakeem ().

 
Page updated 2025-03-19
Handle: RePEc:hin:jnlaaa:670463